Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 82, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2020, 2:58 PM CDT for Lafayette County, Ray County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 2:58 PM CDT (19:58 UTC)
- Expired
- May 25, 2020, 3:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 69 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
730
WUUS53 KEAX 251958
SVREAX
MOC107-177-252030-
/O.NEW.KEAX.SV.W.0082.200525T1958Z-200525T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
258 PM CDT Mon May 25 2020
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Eastern Ray County in west central Missouri...
Northwestern Lafayette County in west central Missouri...
* Until 330 PM CDT.
* At 258 PM CDT, a severe thunderstorm was located over Henrietta, or
over Richmond, moving north at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Richmond, Lexington, Hardin, Henrietta, Camden and Fleming.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3946 9376 3933 9376 3914 9383 3919 9406
3951 9400
TIME...MOT...LOC 1958Z 191DEG 30KT 3925 9393
HAIL...0.88IN
WIND...60MPH
$$
Barham2 follow-up statements
203
WWUS53 KEAX 252010
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
310 PM CDT Mon May 25 2020
MOC107-252020-
/O.CAN.KEAX.SV.W.0082.000000T0000Z-200525T2030Z/
Lafayette MO-
310 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAFAYETTE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3946 9376 3933 9376 3924 9379 3930 9403
3951 9400
TIME...MOT...LOC 2010Z 192DEG 32KT 3936 9389
$$
MOC177-252030-
/O.CON.KEAX.SV.W.0082.000000T0000Z-200525T2030Z/
Ray MO-
310 PM CDT Mon May 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN RAY COUNTY...
At 310 PM CDT, a severe thunderstorm was located 7 miles northeast of
Richmond, moving north at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Richmond and Hardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3946 9376 3933 9376 3924 9379 3930 9403
3951 9400
TIME...MOT...LOC 2010Z 192DEG 32KT 3936 9389
HAIL...0.88IN
WIND...60MPH
$$
Barham704
WWUS53 KEAX 252020
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
320 PM CDT Mon May 25 2020
MOC177-252030-
/O.EXP.KEAX.SV.W.0082.000000T0000Z-200525T2030Z/
Ray MO-
320 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAY COUNTY WILL
EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3946 9376 3933 9376 3924 9379 3930 9403
3951 9400
TIME...MOT...LOC 2020Z 191DEG 30KT 3943 9387
$$
BarhamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:13 PM CDT, 45 minutes earlier.
Area forecast discussion, May 25, 2:13 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
213 PM CDT Mon May 25 2020
.Discussion...
Issued at 213 PM CDT MON MAY 25 2020
Southerly flow through pretty much the entire column has resulted in
a very humid air mass with precipitable water values pushing max
values or at least above the 95th percentile. Breaks in the
clouds earlier in the day resulted in temperatures nearing or
exceeding convective temperatures with CU and showers and storms
quickly developing as a result. With around 1000 to as much as
2000 J/kg of CAPE, in this environment, showers and storms will
become more widespread through the afternoon across mainly eastern
KS and western MO. While each cell will be relatively short-lived
in any given location, each cell will be very efficient in its
rainfall and any area that sees multiple cells could quickly pile
up the rainfall with pockets of 1 to 3 inch rainfalls likely. Will
keep the flash flood watch going in its current configuration as
a result. The threat of severe weather looks low but really can't
be ruled out at this time. The wave to our west is enhancing the
shear in the area which would lead better storm organization.
Also, with no real surface focus and cells developing
simultaneously, there's a number of mergers going on and this
should limit storm organization. With low LCLs in the relatively
stronger shear can't rule out a brief tornado but overall, hail
and gusty winds look like the main threat, in addition to the
heavy rain threat.
There will be drop off in activity tonight as this initial wave
moves away. But another wave will move northward, likely after
midnight, and spread more widespread showers and embedded
thunderstorms to eastern KS and western MO through the tomorrow
morning. With a similar moisture profile, storms could again
produce locally heavy rainfall across eastern KS and western MO.
Instability will be weaker so not expecting severe weather.
The upper wave responsible for this mess will cutoff to our
southwest. As a result we'll see continued chances for precipitation
through at least Thursday/ Thursday night. Near to below normal
temperatures are also expected in this pattern. The weather should
begin to quiet down for the weekend as the low moves away from the
area and an upper ridge builds eastward into the middle of the
country.
&&
.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1209 PM CDT MON MAY 25 2020
Showers and storms are beginning to develop to the southwest of
the terminals and should increase in coverage as they build north
and east. Have maintained the TSRA group for this afternoon as a
result. Additionally, ceilings should trend to IFR tonight in the
vicinity of a front that will be in the area. Another round of
showers and storms looks possible tomorrow morning. Instability
looks weaker so have just mentioned VCTS with a SHRA group.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Tuesday evening for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Tuesday evening for MOZ001>008-011>016-
020>024-028>031-037-038-043-044-053-054.
&&
Discussion...CDB
Aviation...CDBHazardous weather outlook, May 25, 5:00 AM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 500 AM CDT Mon May 25 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 500 AM CDT Mon May 25 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Several rounds of thunderstorms are expected today into tonight. A couple strong storms are possible this afternoon along with the potential for heavy rainfall. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On and off storm chances continue through Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 25, 2:18 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 218 PM CDT Mon May 25 2020 KSZ025-102-MOZ020-028-252000- Doniphan KS-Atchison KS-Platte MO-Buchanan MO- 218 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONIPHAN...EASTERN ATCHISON...WESTERN BUCHANAN AND NORTHWESTERN PLATTE COUNTIES UNTIL 300 PM CDT... At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over Lewis And Clark Village, or near Atchison, moving north at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Low level rotation is being seen on radar above the surface. This storm will need to be monitored closely for possible tornado if this rotation can lower. Locations impacted include... St. Joseph, Atchison, Wathena, Elwood, Rushville, Lewis And Clark Village, Doniphan, De Kalb, Iatan, St. Joseph Airport, Bean Lake and Lewis And Clark Vi. This includes Interstate 229 between mile markers 2 and 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3943 9498 3947 9514 3980 9504 3975 9480 TIME...MOT...LOC 1917Z 197DEG 22KT 3951 9504 Barham
Special weather statement, May 25, 2:49 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 249 PM CDT Mon May 25 2020 KSZ102-MOZ012-020-252030- Doniphan KS-Buchanan MO-Andrew MO- 249 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONIPHAN... NORTHWESTERN BUCHANAN AND CENTRAL ANDREW COUNTIES UNTIL 330 PM CDT... At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near Wathena, moving north at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm has had a history of low level rotation and will need to be monitored as it moves to the NE. Locations impacted include... St. Joseph, Savannah, Wathena, Elwood, Country Club Villa, Country Club, Amazonia, Rosendale and St. Joseph Airport. This includes the following highways... Interstate 29 between mile markers 51 and 64. Interstate 229 between mile markers 4 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3963 9491 3966 9505 4006 9493 4001 9468 TIME...MOT...LOC 1947Z 197DEG 27KT 3971 9495 Barham
Special weather statement, May 25, 2:53 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 253 PM CDT Mon May 25 2020 MOZ031-032-039-040-045-046-252045- Carroll MO-Saline MO-Chariton MO-Pettis MO-Cooper MO-Howard MO- 253 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON... NORTHEASTERN PETTIS...SOUTHEASTERN CARROLL...WESTERN HOWARD...SALINE AND NORTHWESTERN COOPER COUNTIES UNTIL 345 PM CDT... At 253 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Pilot Grove, or 13 miles west of Boonville, moving north at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marshall, Slater, Glasgow, Pilot Grove, Malta Bend, Houstonia, Wakenda, Gilliam, Nelson, Miami, Blackwater, De Witt, Mount Leonard, Arrow Rock, Dalton and Lamine. This includes Interstate 70 in Missouri between mile markers 68 and 99. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3885 9282 3888 9340 3941 9341 3940 9274 TIME...MOT...LOC 1953Z 177DEG 34KT 3897 9301 Barham
Special weather statement, May 25, 2:55 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
255 PM CDT Mon May 25 2020
MOZ030-038-252045-
Ray MO-Lafayette MO-
255 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAY AND NORTHWESTERN
LAFAYETTE COUNTIES UNTIL 345 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm over
Henrietta, or near Richmond, moving north at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Richmond, Lexington, Wellington, Hardin, Henrietta, Rayville, Camden,
Fleming and Knoxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3916 9410 3949 9406 3945 9376 3943 9376
3913 9387
TIME...MOT...LOC 1955Z 191DEG 30KT 3922 9397
BarhamThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:33 PM CDT | Special Weather Statement | EAX | Howard | 42 min |
| May 24, 7:52 PM CDT | Special Weather Statement | EAX | Cooper | 38 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 19 min |
| May 24, 8:02 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| May 24, 8:16 PM CDT | Special Weather Statement | EAX | Howard | 44 min |
| May 24, 8:24 PM CDT | Special Weather Statement | EAX | Lafayette | 36 min |
| May 24, 8:44 PM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| May 24, 8:52 PM CDT | Special Weather Statement | EAX | Randolph | 38 min |
| May 24, 9:31 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 3 hr |
| May 25, 8:14 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 52 hr |
| May 25, 8:14 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 71 hr |
| May 25, 9:18 AM CDT | River Flood Warning | EAX | Chariton, Macon | 59 hr |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 days |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 21 days |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 8 days |
| May 25, 2:18 PM CDT | Special Weather Statement | EAX | Buchanan | 42 min |
| May 25, 2:23 PM CDT | Tornado Warning | EAX | Buchanan, Platte | 37 min |
| May 25, 2:49 PM CDT | Special Weather Statement | EAX | Andrew | 41 min |
| May 25, 2:53 PM CDT | Special Weather Statement | EAX | Saline | 52 min |
| May 25, 2:55 PM CDT | Special Weather Statement | EAX | Ray | 50 min |
| May 25, 3:19 PM CDT | Special Weather Statement | EAX | Caldwell | 41 min |
| May 25, 3:27 PM CDT | Special Weather Statement | EAX | Carroll, Chariton, Livingston | 48 min |
| May 25, 3:32 PM CDT | Special Weather Statement | EAX | Macon | 43 min |
| May 25, 3:46 PM CDT | Special Weather Statement | EAX | Andrew | 44 min |
| May 25, 3:48 PM CDT | Special Weather Statement | EAX | Henry | 42 min |
| May 25, 3:50 PM CDT | Special Weather Statement | EAX | Daviess, Harrison | 55 min |
| May 25, 4:19 PM CDT | Special Weather Statement | EAX | Grundy, Mercer | 41 min |
| May 25, 4:24 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette | 51 min |
| May 25, 4:28 PM CDT | Special Weather Statement | EAX | Adair, Macon | 47 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 29 min |
| May 25, 4:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 26 min |
| May 25, 4:44 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Ray | 34 min |
| May 25, 4:51 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 24 min |
| May 25, 4:54 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 36 min |
| May 25, 5:10 PM CDT | Special Weather Statement | EAX | Adair, Schuyler | 65 min |
| May 25, 5:15 PM CDT | Special Weather Statement | EAX | Carroll | 45 min |
| May 25, 5:21 PM CDT | Special Weather Statement | EAX | Putnam | 39 min |
| May 25, 5:57 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 48 min |
| May 25, 6:02 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Randolph | 43 min |
| May 25, 6:37 PM CDT | Special Weather Statement | EAX | Linn, Macon, Sullivan | 38 min |
| May 25, 6:46 PM CDT | Special Weather Statement | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.